Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 42, NWS San Angelo, TX

November 11, 201110 counties in Texas

NWS San Angelo, TX issued this red flag warning at Nov 11, 2011, 4:06 AM CST for 10 counties in Texas. It took effect at Nov 11, 2011, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 4:06 AM CST (10:06 UTC)
In effect from
Nov 11, 2011, 12:00 PM CST
Expired
Nov 11, 2011, 5:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3027 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS84 KSJT 111006
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CST FRI NOV 11 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS THE BIG
COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON...AND POSSIBLE
AGAIN ON SATURDAY AFTERNOON...

.GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WILL COMBINE WITH WARMER
TEMPERATURES AND A RATHER DRY AIR MASS. AS A RESULT... CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY AFTERNOON.
THESE SAME CONDITIONS WILL RETURN ON SATURDAY AFTERNOON...
PRODUCING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN.

TXZ049-054-064-065-098-099-113-114-127-112300-
/O.UPG.KSJT.FW.A.0029.111111T1800Z-111111T2300Z/
/O.NEW.KSJT.FW.W.0042.111111T1800Z-111111T2300Z/
/O.NEW.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-
406 AM CST FRI NOV 11 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR THE BIG
COUNTRY AND THE NORTHERN CONCHO VALLEY. 

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AS WELL...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR. 

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH
  GUSTS TO 30 MPH 

* HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING 
  THE AFTERNOON.

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ128-112300-
/O.UPG.KSJT.FW.A.0029.111111T1800Z-111111T2300Z/
/O.NEW.KSJT.FW.W.0042.111111T1800Z-111111T2300Z/
CALLAHAN-
406 AM CST FRI NOV 11 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* AFFECTED AREA: IN TEXAS...CALLAHAN.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH
  GUSTS TO 30 MPH 

* HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING 
  THE AFTERNOON.

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
001 
WWUS84 KSJT 112058
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CST FRI NOV 11 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE BIG
COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON...AND POSSIBLE
AGAIN ON SATURDAY AFTERNOON...

.GUSTY SOUTH TO SOUTHWEST WINDS...AND RELATIVE HUMIDITY VALUES
BELOW 20 PERCENT WILL CONTINUE THE CRITICAL FIRE WEATHER
CONDITIONS THROUGH THE EARLY EVENING HOURS. THESE CRITICAL FIRE
WEATHER CONDITIONS ARE AGAIN POSSIBLE SATURDAY AFTERNOON...AND A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE BIG COUNTRY AND
NORTHERN CONCHO VALLEY. 

TXZ049-054-064-065-098-099-113-114-127-121200-
/O.CON.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/
/O.CON.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-
258 PM CST FRI NOV 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY AND NORTHERN CONCHO VALLEY... 
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND THE
NORTHERN CONCHO VALLEY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR. 

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  GUSTS TO 30 MPH

* HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING 
  THE AFTERNOON.

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ128-112300-
/O.CON.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/
CALLAHAN-
258 PM CST FRI NOV 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CALLAHAN
COUNTY...

* AFFECTED AREA: IN TEXAS...CALLAHAN.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  GUSTS TO 30 MPH

* HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING 
  THE AFTERNOON.

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
249 
WWUS84 KSJT 112305
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CST FRI NOV 11 2011

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY AFTERNOON
ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY...

.GUSTY SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES BELOW
20 PERCENT WILL CREATE THE POTENTIAL FORE CRITICAL FIRE WEATHER
CONDITIONS ON SATURDAY AFTERNOON ACROSS MUCH OF THE BIG COUNTRY
AND NORTHWEST CONCHO VALLEY.

TXZ049-054-064-065-098-099-113-114-127-120715-
/O.EXP.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/
/O.CON.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-
505 PM CST FRI NOV 11 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
MUCH OF THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY...
...RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED...

THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT.
HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
AFTERNOON.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  GUSTS TO 30 MPH 

* HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 20 PERCENT DURING 
  THE AFTERNOON. 

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ128-120015-
/O.EXP.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/
CALLAHAN-
505 PM CST FRI NOV 11 2011

...RED FLAG WARNING FOR CALLAHAN COUNTY HAS EXPIRED...

WIND SPEEDS HAVE DROPPED BELOW CRITICAL THRESHOLDS. THUS...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.


$$

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 11, 3:59 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 11, 3:59 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 AM CST FRI NOV 11 2011

.SHORT TERM...
SURFACE HIGH PRESSURE NOW EASING AWAY FROM WEST CENTRAL TEXAS...AND
WINDS HAVE STARTED TO SHIFT TO THE SOUTH. DEVELOPING LEE TROUGH THIS
AFTERNOON ALONG THE TEXAS AND NEW MEXICO BORDER WILL STRENGTHEN THE
PRESSURE GRADIENT AND ALLOW WIND SPEEDS TO INCREASE. THUS...BREEZY
CONDITIONS EXPECTED THIS AFTERNOON.

850MB TEMPERATURES CLIMB 3 TO 5 DEGREES CELSIUS...AND WITH SOME
DOWNSLOPE COMPONENT TO THE WIND...SHOULD SEE AFTERNOON HIGHS CLIMB
AS WELL. A VEIL OF HIGH CLOUDS FROM THE WEST MAY MITIGATE
SOMEWHAT...BUT WILL STILL STAY ON THE WARMER SIDE OF GUIDANCE. WINDS
STAY UP SOMEWHAT TONIGHT...KEEPING TEMPERATURES UP AS WELL.

.LONG TERM...
LOW LEVEL SOUTHERLY FLOW WILL BRING WARM AND DRY CONDITIONS THIS
WEEKEND. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S. ALSO...THERE
WILL BE FIRE WEATHER CONCERNS SATURDAY...AND THIS WILL BE DISCUSSED
IN THE FIRE WEATHER SECTION.

AN UPPER LEVEL LOW OVER THE SOUTHWEST US THIS WEEKEND WILL MOVE EAST
ACROSS THE SOUTHERN PLAINS EARLY NEXT WEEK. THE GFS IS THE
SLOWEST...MOVING THE SYSTEM ACROSS MONDAY NIGHT AND TUESDAY. THE
ECMWF AND CMC MODELS ARE FASTER...INDICATING MONDAY AND MONDAY
NIGHT. IF THE GFS IS CORRECT...RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE
POSSIBLE ACROSS THE SOUTHEAST HALF OF THE AREA DUE TO ABUNDANT GULF
MOISTURE AND STRONG UPPER LEVEL DYNAMICS. DUE TO UNCERTAINTY IN THE
STRENGTH AND TIMING OF THE UPPER LEVEL SYSTEM...WILL NOT INCREASE
POPS AT THIS TIME. GOING WITH A MILD AND DRY FORECAST FOR MIDDLE TO
LATE NEXT WEEK.

&&

.FIRE WEATHER...
GIVEN THE VERY DRY AIR MASS IN PLACE...AND SOUTHWEST WIND
DIRECTION...AFTERNOON HUMIDITY VALUES WILL HAVE LITTLE PROBLEM
DROPPING BELOW THE 20 PERCENT CRITERIA FOR A RED FLAG WARNING. WIND
SPEEDS ARE A LITTLE MORE MARGINAL...AND THEY MAY NOT HIT CRITERIA
CONSISTENTLY THIS AFTERNOON. BUT GIVEN THE SERIES OF FAIRLY COLD
MORNINGS THAT HAVE AT LEAST SOMEWHAT CURED THE VEGETATION THAT HAD
MANAGED TO GREEN UP EARLIER THIS FALL...WILL GO AHEAD AND UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE BIG COUNTRY AND
THE CONCHO VALLEY FOR FRIDAY AFTERNOON.

IN ADDITION...GIVEN SIMILAR CONDITIONS EXPECTED ON SATURDAY
AFTERNOON...WILL ISSUE A FIRE WEATHER WATCH FOR PORTIONS OF THE AREA
AS WELL. HUMIDITY VALUES MAY CLIMB SLIGHTLY...BUT WILL LIKELY REMAIN
AT OR BELOW CRITERIA WEST OF AN ABILENE TO SAN ANGELO LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  49  81  58  80 /   0   0   0  10  10
SAN ANGELO 	 70  46  81  56  82 /   0   0   0  10  10
JUNCTION 	 69  42  77  58  81 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER...HASKELL...
JONES...NOLAN...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON.

FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
COKE...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD...
STERLING...TAYLOR...THROCKMORTON.

&&

07/21
Hazardous weather outlook, Nov 10, 3:10 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
310 PM CST THU NOV 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
310 PM CST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON...
GENERALLY NORTH OF A LINE FROM STERLING CITY TO CROSS PLAINS. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON FOR THIS
AREA.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE
POSSIBLE FROM MIDDAY TO LATE AFTERNOON SATURDAY... ACROSS THE AREA
ROUGHLY NORTHWEST OF A LINE FROM STERLING CITY TO THROCKMORTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:06 AM CSTFire Weather WatchSJTCoke, Fisher, Haskell, Jones, Nolan, Shackelford and 3 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.